Alert archive / North Dakota / High Wind Warnings in 2022
High Wind Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind warning at Apr 5, 2022, 3:04 PM CDT for 17 counties in North Dakota; 8 counties in Minnesota. It took effect at Apr 6, 2022, 10:00 AM CDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 6, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 10:40 AM CDT
- In force
- 25 hr
- Issued by
- NWS Grand Forks, ND
All 25 counties
Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 12 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS73 KFGF 052004 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 304 PM CDT Tue Apr 5 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080000- /O.NEW.KFGF.HW.W.0001.220406T1500Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 304 PM CDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
7 follow-up statements
735 WWUS73 KFGF 060245 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 945 PM CDT Tue Apr 5 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080000- /O.CON.KFGF.HW.W.0001.220406T1500Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 945 PM CDT Tue Apr 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
377 WWUS73 KFGF 060903 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 403 AM CDT Wed Apr 6 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080000- /O.CON.KFGF.HW.W.0001.220406T1500Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 403 AM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
270 WWUS73 KFGF 061430 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 930 AM CDT Wed Apr 6 2022 MNZ030-040-080000- /O.EXA.KFGF.HW.W.0001.220406T1500Z-220408T0000Z/ West Otter Tail-Grant- Including the cities of Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 930 AM CDT Wed Apr 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...West Otter Tail and Grant Counties. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080000- /O.CON.KFGF.HW.W.0001.220406T1500Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 930 AM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Counties along and west of the Red River in northwest Minnesota and eastern North Dakota. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
045 WWUS73 KFGF 062008 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 308 PM CDT Wed Apr 6 2022 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-080000- /O.CON.KFGF.HW.W.0001.000000T0000Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 308 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern North Dakota into the Red River Valley. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
500 WWUS73 KFGF 070238 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 938 PM CDT Wed Apr 6 2022 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-080000- /O.CON.KFGF.HW.W.0001.000000T0000Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 938 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern North Dakota into the Red River Valley. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Where snowfall occurs visibilities may be reduced to near whiteout at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
632 WWUS73 KFGF 070836 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 336 AM CDT Thu Apr 7 2022 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-080000- /O.CON.KFGF.HW.W.0001.000000T0000Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 336 AM CDT Thu Apr 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern North Dakota into the Red River Valley. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 9
042 WWUS73 KFGF 071540 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1040 AM CDT Thu Apr 7 2022 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-080000- /O.CAN.KFGF.HW.W.0001.000000T0000Z-220408T0000Z/ /O.NEW.KFGF.WI.Y.0005.220407T1540Z-220408T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 1040 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at Apr 5, 1:17 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 5, 1:17 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 117 PM CDT Tue Apr 5 2022 .UPDATE... Issued at 109 PM CDT Tue Apr 5 2022 Received reports of around 6 inches of snow within Beltrami, Hubbard, Clearwater, Mahnomen, and into eastern Becker counties from snow this morning, mainly on grassy and elevated surfaces. Snow has ended in these areas as lead wave moves north-northeast into northern MN. Thus, have expired WW.Y. Additional snowfall up to 3 inches is expected near the international border within northwest MN (particularly near LOW), however with warm pavement temps this afternoon will mitigate impacts. While chances for impactful weather remain likely, discussions still continue regarding messaging strategy for the next couple of days. UPDATE Issued at 1010 AM CDT Tue Apr 5 2022 Area webcams and reports from Beltrami, Hubbard, Clearwater, into eastern Becker counties show moderate to heavy snow since this morning. Received reports of around 3 inches and slick roads with spin outs/accidents in this area around 8-9 AM. These reports led to Winter Weather Advisory in this area through the morning, with the expectation of afternoon sun to help warm surfaces and mitigate impacts. There remains some question of whether areas will receive 6 or more inches (warning criteria), however tracking current mid level wave northeast into northern MN and ball-parking 0.05 1 hr QPF translates to half an inch per hour for around 4 hours, thinking we max out around 5 inches. And despite additional snow expected push through the afternoon near LOW, anticipating snow accums/ratios to be limited with help of solar warming of surfaces. Otherwise, mostly rain with some snow mixing in expected across much of the region ahead of a dry slot as the lead wave near the tri- state area pushes northeast as trackable via water vapor. While a brief dry period can be seen today, this lead wave will be replaced by a secondary developing wave within eastern SD/southern MN, which will help refill in widespread precip this evening/tonight as sfc low migrates east-southeast. Other discussion within the office revolve around anticipated impacts tomorrow/Thursday. It's a tricky situation where high winds gusting over 55 mph are likely (70% or greater chance), although widespread snow coincident with high winds raises questions on winter-type impacts, mainly in the form of significantly reduced visibility. Despite how we message this event over the next 2 days, impacts of some kind are likely mainly driven by the fact of high likelihood of winds over 55 mph. UPDATE Issued at 625 AM CDT Tue Apr 5 2022 Light rain continues to fall across eastern ND and the Red River Valley, with rain/snow or snow east of the valley. The southern edge of the precipitation is clearing out SE ND and west central MN, however still expect some redevelopment as the day goes on (seeing weak echoes across SE ND already). Rainfall amounts up to 0.50 inches have been recorded in portions of west central MN, with snowfall totals up to one inch in the far east. Overall, about as expected. Webcams near Park Rapids show grassy surfaces covered with snow while road surfaces remain mostly clear. Only changes to ongoing forecast is to increase POPs in Trail/Steele/Nelson as band lifts through that area these next several hours. && .SHORT TERM...(Today through Wednesday) Issued at 255 AM CDT Tue Apr 5 2022 Warm advection precipitation early this morning as temperatures near the freezing mark will be the primary concern for today. Ground temperatures are warm and early morning observations are rain, with above freezing air temperatures under cloudy skies. There have been a few recent observations with mixed precipitation, but no accumulation is expected. There is a bit greater concern in the northeast and far east, where temperatures have fallen through the night. Most likely scenario for Park Rapids up into the Warroad area would be a couple of inches of accumulation on grassy surfaces, with slush on hard surfaces and slippery conditions from areas where temps get down into the upper 20s before climbing as sky increases. There is some overlap of q-vector convergence and mid-level FG forcing but the waves of precip are progressing quite rapidly. Chopped snowfall ratios in half in the eastern zones to lower accumulations, primarily due to the warm surface temperatures. Will highlight this thinking in the morning HWO and monitor through the 7 AM update, addressing with further messaging in conditions are worse than expected. Expecting to see a dry slot lift south to north this morning, which should allow temperatures to climb into the upper 30s. As the day goes on this area will fill back in, and the precipitation wave moving across the south may slow down and linger along the international border a bit longer, providing more time for dynamic cooling to transition rain to snow. The surface low moves into the valley late this afternoon and into west central MN this evening, setting up strong south winds on the back side of the low. Wednesday still looks to be quite windy but less concerned now than previous messaging on potential for blowing snow on Wednesday, as snow in the late part of the night will turn to a mix by late Wed morning as winds climb well into advisory criteria...with low end warning winds possible. However, with temperatures in the 30s and snow transitioning to a mix, low likelihood in seeing impactful bursts of reduced visibility with the precip in the higher winds. Will let day shift address any wind or winter headlines for Wednesday. .LONG TERM...(Wednesday night through Monday) Issued at 255 AM CDT Tue Apr 5 2022 Ensembles in fair agreement with the overall synoptic pattern in the extended time frame with the departure of the stacked mature low pressure system Thursday. Then a dry Friday and Saturday is expected before precip chances return with SW flow aloft Sunday into the first half of next week. Impacts from the departing system will revolve around wind and snow potential Wednesday night into Thursday with any falling snow creating reduced visibilities with northerly winds sustained at 30 to 40 mph and gusts to 45 to 55mph. Placement of the sfc low and extent of wraparound moisture will define snowfall extent within the deformation zone Wednesday night into Thursday. Currently seeing around a 50% chance of at least 2" in the valley with higher chances, 70 to 80% along the higher elevations in E ND and in Lakes country of MN. The chance for 4" or more lowers to 20 to 30% in the valley and 30 to 50% for the higher elevations. Regardless winter impacts will be possible when snow is falling given these winds and the wet sticky nature of the snow creating slower travel conditions with reduced visibility and some snow accumulations even on road surfaces. Drying out with the departure of the system Thursday night into Friday with sfc high pressure and upper level ridging to start the weekend. Temperatures will moderate with highs in the 30s and low 40s Friday warming to the low 50s by Sunday. Thereafter a touch cooler as SW flow aloft brings some upper energy and increasing clouds and precip chances into the work week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 109 PM CDT Tue Apr 5 2022 Impactful slow moving system expected through TAF period, and likely beyond into Thursday. Snow and rain leading to vsby reductions under 2SM with MVFR to IFR CIGs will continue through the TAF period across much of the area as a slow moving system moves through the area. Winds currently out of the east and southeast will shift towards the west and north starting Wed morning. These winds will also increase substantially Wed ranging between 20-30 kt gusting up to 40-50 kt, highest at KGFK and KFAR within the Red River Valley. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...CJ SHORT TERM...Speicher LONG TERM...JK AVIATION...CJ
Hazardous weather outlook, Apr 5, 9:25 AM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 925 AM CDT Tue Apr 5 2022 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-061430- West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 925 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight A wintry mix is possible tonight as rain transitions to snow. This may cause slippery conditions after midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A wintry mix is possible Wednesday morning. Also, high winds are expected with gusts up to 55 mph possible. This will cause hazardous driving conditions, especially for high profile vehicles. More widespread snow is expected Wednesday night, with potential winter impacts to Thursday morning travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ005-006-008-013>015-022-027-031-032-061430- Roseau-Lake Of The Woods-East Marshall-Pennington-Red Lake- East Polk-Mahnomen-West Becker-East Otter Tail-Wadena- 925 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Areas of rain and snow will transition to snow east of the valley this morning. One or two inches of snow is possible on grassy surfaces, and slick or slushy surfaces can be expected. This may impact travel. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A wintry mix is possible Wednesday morning. Also, breezy winds are expected with gusts up to 40 mph possible. More widespread snow is expected Wednesday night, with potential winter impacts to Thursday morning travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ009-016-017-023-024-028-061430- North Beltrami-North Clearwater-South Beltrami-South Clearwater- Hubbard-East Becker- 925 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Periods of moderate to heavy snow are expected this morning. Three to five inches of wet, heavy snow is expected leading to slick or slushy surfaces. Plan on travel impacts through this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A wintry mix is possible Wednesday morning. Also, breezy winds are expected with gusts up to 40 mph possible. More widespread snow is expected Wednesday night, with potential winter impacts to Thursday morning travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 5, 9:07 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 4 NE BECIDA 47.39N 95.01W
04/05/2022 E2.0 INCH HUBBARD MN PARK/FOREST SRVC
MN DNR REPORT OF AROUND 1 TO 2 INCH OF WET
AND SLUSHY SNOW, WITH ROADWAYS COVERED AND
SLICK. STILL SNOWING.
&&Local storm report, Apr 5, 11:13 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1113 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY SNOW PONSFORD 46.97N 95.38W
04/05/2022 U6.0 INCH BECKER MN BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF 6 INCHES
ON ELEVATED SURFACE IN PONSFORD AS OF 9:30
AM CDT. STILL SNOWING.
&&Local storm report, Apr 5, 11:31 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1131 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 6 NNE WHITE EARTH 47.18N 95.79W
04/05/2022 E3.0 INCH MAHNOMEN MN PUBLIC
CALL TO GAS STATION WITH REPORT OF ESTIMATED
2 TO 3 INCHES OF SNOW. ALSO RELAYED SCHOOLS
BUSES WERE DELAYED BECAUSE OF SLUSH AND SNOW
ON ROADS. STILL SNOWING AT TIME OF REPORT.
1000 AM HEAVY SNOW WAUBUN 47.18N 95.94W
04/05/2022 E6.0 INCH MAHNOMEN MN PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF 6 INCHES
IN WAUBUN. STILL SNOWING AT TIME OF REPORT.
1100 AM HEAVY SNOW WAUBUN 47.18N 95.94W
04/05/2022 E8.0 INCH MAHNOMEN MN PUBLIC
CALL TO GAS STATION WITH REPORT OF AROUND 8
INCHES ESTIMATED ON GRASSY SURFACES. ROADS
WERE WET. STILL SNOWING AT TIME OF REPORT.
&&Local storm report, Apr 5, 11:49 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1149 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY SNOW 1 S LAKE ITASCA 47.24N 95.21W
04/05/2022 M6.0 INCH CLEARWATER MN PARK/FOREST SRVC
LAKE ITASCA STATE PARK MEASURED 6 INCHES ON
ELEVATED SURFACE. NOTED LESSER AMOUNTS OF
SLUSH ON PAVEMENT. EVENT TOTAL.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:32 AM CDT | River Flood Warning | FGF | Cass | 11 days |
| Apr 5, 3:13 PM CDT | Winter Weather Advisory | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Pembina and 6 more | 44 hr |
| Apr 5, 8:46 AM CDT | Winter Weather Advisory | FGF | Becker, Beltrami, Clearwater, Hubbard | 4 hr |
| Apr 5, 10:32 AM CDT | River Flood Warning | FGF | Clay | 9 days |
Nearby
High Wind Warnings in North Dakota, 2022High Wind Warnings in Minnesota, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.